Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 29, 2012, 5:06 PM EDT for 5 counties in Pennsylvania. It was in force for 114 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 5:06 PM EDT (21:06 UTC)
- Expired
- May 29, 2012, 7:00 PM EDT
- In force
- 114 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 145 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 6:00 PM EDT | TSTM WND DMG | Towamensing Twp, PA | TREES REPORTED DOWN IN TOWAMENSING. |
| May 29, 6:15 PM EDT | TSTM WND DMG | Brodheadsville, PA | A COUPLE OF TREES DOWN |
| May 29, 6:15 PM EDT | TSTM WND DMG | Jackson Twp, PA | A FEW DOWNED TREES AND POWER LINES. |
| May 29, 6:15 PM EDT | HAIL 0.75 | Palmerton, PA | PENNY SIZE HAIL REPORTED IN PALMERTON. |
| May 29, 6:20 PM EDT | HAIL 0.5 | Saylorsburg, PA | |
| May 29, 6:30 PM EDT | TSTM WND DMG | Bangor, PA | AS MANY AS 16 UTILITY POLES DOWN IN BANGOR BOROUGH. MULTIPLE LOCAL ROAD CLOSURES. |
| May 29, 6:30 PM EDT | TSTM WND DMG | Bushkill Twp, PA | TREE ONTO WIRES WITH THE TREE ON FIRE. |
| May 29, 6:30 PM EDT | TSTM WND DMG | Plainfield Twp, PA | STRONG WINDS DAMAGED A BARN IN PLAINFIELD TOWNSHIP INCLUDING THE ROOF STRIPPED AWAY. |
| May 29, 6:30 PM EDT | TSTM WND DMG | South Whitehall Twp, PA | WIRES DOWN |
| May 29, 6:30 PM EDT | TSTM WND DMG | Washington Twp, PA | TREE FELL ACROSS ROADWAY... BLOCKING IT. |
| May 29, 6:30 PM EDT | TSTM WND DMG | Wind Gap, PA | WIRES DOWN. |
| May 29, 6:40 PM EDT | TSTM WND DMG | Allentown, PA | WIRES DOWN |
| May 29, 6:50 PM EDT | TSTM WND DMG | Amity Twp, PA | A FEW BRANCHES WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
919
WWUS81 KPHI 292106
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT TUE MAY 29 2012
PAZ054-055-060>062-292300-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
506 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SCRANTON TO 28 MILES NORTHWEST OF READING TO 46 MILES WEST OF
LANCASTER...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AROUND 515 PM...EAST SIDE...BEAVER MEADOWS AROUND 530 PM...
WEATHERLY...SUMMIT HILL AROUND 545 PM...NEW MAHONING...LAKE HARMONY
AROUND 600 PM...WANAMAKERS AND TOBYHANNA AROUND 615 PM.
THE STRONGER STORMS IN THIS LINE HAVE HAD A HISTORY OF PRODUCING
DAMAGING WINDS AND WILL BE MONITORED FOR POSSIBLE SEVERE THUNDERSTORM
WARNINGS. IN GENERAL NUMEROUS WIND GUSTS OF AROUND 40 MPH HAVE OCCURRED
AS THIS LINE HAS MOVED THROUGH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BE
WARY IN THE FLASH FLOOD WATCH AREA.
THESE STORMS WILL PRODUCE AT LEAST SOME SMALL HAIL.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4115 7514 4115 7508 4109 7503 4109 7498
4099 7513 4092 7509 4079 7518 4015 7591
4050 7643 4058 7602 4065 7599 4074 7577
4091 7600 4101 7575 4109 7577 4113 7570
4113 7564 4123 7554 4126 7513
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 29, 3:22 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 29, 3:22 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT TUE MAY 29 2012
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST TONIGHT, PUSHING OFF THE SOUTH JERSEY
AND DELAWARE COAST WEDNESDAY MORNING. PLEASANT WEATHER IS EXPECTED
LATE WEDNESDAY INTO FRIDAY AS HIGH PRESSURE BUILDS OVER THE AREA.
MEANWHILE..THE REMNANTS OF BERYL WILL MOVE NORTHEAST WEDNESDAY
AND THURSDAY OFF THE MID-ATLANTIC COAST. A LOW PRESSURE SYSTEM
MOVING NORTH THROUGH THE OHIO RIVER VALLEY WILL BRING RAIN TO THE
REGION FOR THE FIRST PART OF THE UPCOMING WEEKEND. UNSETTLED
WEATHER IS POSSIBLE FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR CARBON, MONROE,
LEHIGH AND BERKS COUNTIES IN PENNSYLVANIA UNTIL 9PM TONIGHT. THE
GREATEST THREAT IS DAMAGING WINDS BUT HAIL AND HEAVY RAIN REMAIN
POSSIBLE IN ANY STORMS THAT DEVELOP.
FFA CONTINUES. ITS A WATCH. MOST OF THE AREA PROBABLY NO FF...BUT
AM CONCERNED WE MAY HAVE A PBLM IN DARKNESS...ESP SE PA/N DE BOTH IN
URBAN CENTERS AND ALSO THE BUCKS/LEHIGH/BERKS BORDERING REGION AND
PT NS OF MONROE AND CARBON HAMMERED THIS PAST MEMORIAL DAY WEEKEND BY
HEAVY TSTMS.
FLOOD: COMBO OF URBAN AND HIGHLY VULNERABLE RURAL AFTER WEEKEND
RAINS LEFT PARTS OF W BUCKS/NE BERKS AND S LEHIGH ONLY ABLE TO
PROCESS ABOUT 1.2 INCHES IN 3 HRS BEFORE FLOODING OCCURS. CARBON
AND MONROE TRIGGER AT 1.55 FOR 3 HRLY.
EXCESSIVE HEAT: CONTINUES TO THRU 7P. HI HAS REACHED 94-95 AS OF
2PM IN PHL/ILG/TTN.
PLS SEE WARNINGS AND TSTMS FOR MORE DETAILS AND SWO'S FM SPC AND
SPE'S FROM NESDIS.
&&
.SHORT TERM /6 PM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
TONIGHT: CONVECTION TRANSITIONS FROM SVR/EXCESSIVE RAIN THIS
EVENING E PA/NW NJ TO MAINLY AREAS OF HEAVY RAIN AND EMBEDDED
THUNDER SE OF I95 AFTER MIDNIGHT WITH POSSIBLE SMW'S DE BAY.
SREF POPS TO END THE RAIN FM NW TO SE.
MAINLY NAM WARMER TEMPS/DEWS
WEDNESDAY...THIS FRONT WILL BE IN CLOSE ENOUGH PROXIMITY WEDNESDAY
MORNING FOR SOME LINGERING SHOWERS, MAINLY SE OF I95. SLOW
CLEARING SO UNLIKELY REACH 90 ON WED. SUED WARMER NAM NUMBER 5 PM
MAX'S.
DEWPOINTS DRY OUT ONLY A BIT AND LIGHT N WIND BECOMES SW AHD OF THE
MORE GENUINE COLD FRONT WITH A POSSIBLE LATE DAY CONVECTIVE SHOWER
E PA AND NW NJ. NAM TEMPS. 09Z/29 SREF POPS IN THE MORNING THEN
BLENDED 09Z SREF WITH 12Z/29 NCEP MOS GUIDANCE FOR END OF THE DAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE REMNANTS OF BEYRL ARE EXPECTED TO MOVE NORTH OFF THE COAST AND ALONG
THE EXITING COLD FRONT. THE DELAWARE AND NEW JERSEY COASTS COULD
SEE THE EFFECTS OF THIS SYSTEM IN THE FORM OF SLIGHTLY HIGHER
SEAS AND SLIGHTLY ROUGHER SURF. THE LATEST GFS RUN SUGGESTS THAT
THE DELAWARE AND SOUTH JERSEY SHORE AREAS MAY BE GRAZED BY SOME
PRECIPITATION WITH THIS SYSTEM SO A SLIGHT CHANCE POP HAS BEEN
ADDED TO THE WEATHER GRIDS IN THOSE AREAS FROM 00Z THROUGH 06Z
THU. OTHERWISE DRY AND PLEASANT WEATHER IS EXPECTED FROM LATE
WEDNESDAY NIGHT THROUGH THE DAYTIME HOURS ON FRIDAY AS HIGH
PRESSURE FROM THE GREAT LAKES AREA BUILDS OVER AND THEN PAST THE
REGION.
THEN, ALL EYES TURN TO THE MIDWEST WHERE A STORM WILL BE
DEVELOPING. THERE IS STILL SIGNIFICANT DISAGREEMENT WRT THE
TIMING OF THIS SYSTEM. THE ECMWF AND GFS HAVE SOME SIMILARITIES
BUT ALSO SOME BIG DIFFS. THEY WANT TO BEGIN THE PRECIP FRI EVENING
AND BRING THE BULK OF IT THRU FRI NIGHT INTO SAT MORNING. HOWEVER,
THE GFS WANTS TO LINGER THE PRECIP THRU MOST OF SATURDAY WHILE THE
ECMWF CLEARS IT OUT RELATIVELY EARLY ON SAT. THERE COULD BE A
PERIOD OF HEAVY RAIN WHICH, BASED ON CURRENT DATA WOULD BE FRIDAY
NIGHT OR SATURDAY MORNING.
BEHIND THIS SYSTEM, THE GFS TRIES TO BRING SEVERAL WEAK SYSTEMS
THRU, ONE EARLY MONDAY AND ANOTHER ON TUESDAY AS S/WVS MOVE THRU
THE FLOW. THE ECMWF IS ESSENTIALLY DRY DURG THIS TIME. SO WILL NOT
MAKE ANY CHANGES TO THE CURRENT FCST. SO WHILE CONFIDENCE IS HIGH
THAT NEXT WEEK WILL BE COOLER THERE ISN'T CONFIDENCE IN MUCH ELSE.
POPS AND SHOWERS HAVE BEEN ADDED TO THE FCST IN THE SUNDAY TO
TUESDAY TIMEFRAME TO ACCOUNT FOR THE POSSIBILITY OF PRECIPITATION.
TEMPS WILL FLUCTUATE CONSIDERABLY BUT WILL GENLY BE AOA NRML THRU
THE PD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THROUGH TONIGHT...VFR SCT CLOUDS AND SW GUSTS 20-25 KTS THRU 22Z
TRANSITIONS TO BANDS OF IFR CONDITIONS IN HEAVY SHOWERS AND
EMBEDDED TSTMS MOVING---DEVELOPING ENE AS PER TAFS. GRADU WEAK
WSHIFT DURING THE NIGHT FM SSW TO NNW.
WEDNESDAY...MVFR/IFR CONDITIONS ARE POSSIBLE IN THE MORNING WITH
LINGERING SHOWERS ESPECIALLY FOR KMIV/KACY...THEN VFR CONDITIONS
ARE EXPECTED. LIGHT N WIND WITH SEA/BAY BREEZES EXPECTED KACY/KMIV
BECOMES A GENERAL S-SW WIND IN THE AFTN. CHC LATE DAY SHOWER
VCNTY KABE AND KRDG NEAR SECONDARY BUT MORE IMPT COLD FRONT.
OUTLOOK...
THURSDAY THRU FRI...VFR. NW-N GUSTS 15-20 KT ON THU.
FRI NIGHT INTO SAT ...DETERIORATING CONDS AND PDS OF RAIN WITH
WIDESPREAD MVFR/IFR PSBL. HVY RAIN PSBL. CFP WILL END PRECIP BY
AFTN. ESE WIND BECOMING S THEN W BEHIND CFP WITH GUSTS AS HIGH AS
20 KT BY SAT AFTN. CONDS WILL IMPROVE TO VFR BY SAT AFTN.
SUN...VFR.
&&
.MARINE...
SCA EXPANDED TO ALL WATERS AROUND 230 PM PER REALITY. THE WINDS
SHOULD DIMINISH LATE THIS EVENING. IF SEAS DONT COME UP TO 5 FT
AT 44009 THEN THE SCA PROBABLY DISCARDS ARD 04Z.
WEDNESDAY...WINDS LIGHT...MAINLY N THRU NE THEN SHIFT S SSE IN THE
AFTN UNDER 15 KTS.
OUTLOOK...
SUB ADVISORY CONDS ARE EXPECTED THRU FRIDAY WITH HIGH PRESSURE
GENLY IN PLACE. THEN, A STORM SYSTEM WHICH WILL DEVELOP OVER THE
MIDWEST WILL APPROACH FRIDAY NIGHT INTO SATURDAY. THE WIND AND
SEAS WILL INCREASE IN ADVANCE OF THIS SYSTEM AND SCA FLAGS MAY BE
NEEDED FOR THIS TIME PERIOD. CONDS SHOULD SUBSIDE FOR SUNDAY AND
MONDAY.
&&
.HYDROLOGY...
FFA ISSUED.
AS MENTIONED EARLIER...HIGH PRECIPITABLE WATER VALUES IN CONVECTION
THIS AFTERNOON AND EVENING RAISES THE POTENTIAL FOR LOCALLY HEAVY
RAIN. UNLIKE LATE LAST WEEK AND THIS WEEKEND...SLOW MOVING CELLS
SHOULD NOT BE ISSUES...AS STORM MOTIONS SHOULD EXCEED 15 KNOTS. THE
MORE LIKELY PROBLEM FOR FLASH FLOODING WOULD BE THE TRAINING OF
CELLS IN THE HIGH PRECIPITABLE WATER AIR. PWAT WILL GROW FROM THIS
MORNINGS 1.3-1.4 TO 1.75 BY 03Z30 - TONIGHT ALONG I95.
THE INITIAL THREAT SHOULD STRETCH ACROSS THE LEHIGH VALLEY INTO
NORTH CENTRAL NEW JERSEY. GRIDDED ONE HOUR FLASH FLOOD GUIDANCE IS
LESS THAN AN INCH IN PORTIONS OF THE SOUTHERN POCONOS AND DELAWARE
VALLEY (WHERE VERY HEAVY RAINS OCCURRED THIS WEEKEND). THE LOWEST
VALUES...CLOSER TO THREE-QUARTERS OF AN INCH...LIE IN PORTIONS OF
NORTHERN MONTGOMERY AND BUCKS COUNTIES.
THIS INITIAL THREAT WILL BE LATER THIS AFTERNOON AND THIS EVENING.
GIVEN THE STORMS SHOULD MOVE...AND THAT IT IS DIFFICULT TO PREDICT
TRAINING CELLS THIS FAR OUT...WILL HOLD OFF ON THE FLASH FLOOD WATCH
THIS MORNING. LATER SHIFTS MAY GET A BETTER LOOK AS WHERE STORMS
DEVELOP AND ISSUE A SHORT FUSED FLASH FLOOD WARNING LATER TODAY.
THE LATER THREAT INCLUDES DELAWARE AND SOUTHERN NEW JERSEY. AS
THE REMNANT OF THE LEE SIDE TROUGH EASES TO THE EAST...IT WILL
REMAIN A FOCUS FOR THE HIGH PRECIPITABLE WATER AIR. THE 0000 UTC
SHORT TERM GUIDANCE IS SUGGESTING MOISTURE COULD BE SIPHONED
NORTHEAST AHEAD OF BERYL AFTER MIDNIGHT AND BEFORE DAYBREAK
WEDNESDAY. IN THE ABOVE MENTIONED AREAS...FLASH FLOOD GUIDANCE
NUMBERS ARE FAIRLY HIGH (DUE TO THE PREDOMINATELY SANDY SOIL). THE
AREA SHOULD BE ABLE TO HANDLE AS MUCH AS 2 OR 3 INCHES OF RAIN
BEFORE PROBLEMS DEVELOP. SINCE THIS MUCH RAIN SEEMS UNLIKELY IN A
6 HOUR PERIOD...NO HEADLINES WILL BE ISSUED FOR HERE EITHER.
THE EXCEPTION HERE COULD BE SOUTHEAST PENNSYLVANIA. WHILE NOT A
LIKELY SCENARIO...IF SOME OF THE MOISTURE ENTRAINED FROM BERYL COULD
GET INVOLVED WITH THE NIGHTTIME CONVECTION EARLY ENOUGH...THE
ABOVE MENTIONED AMOUNT OF RAIN WOULD BE A PROBLEM. WE ARE NOT SEEING
THIS A LIKELY ENOUGH OPTION TO EXPLORE VERY DEEPLY THIS
MORNING...BUT TRENDS MAY NEED TO BE WATCHED.
&&
.RIP CURRENTS...
THE KPHI SRF PRODUCT WE ISSUE DAILY WILL BE EXPANDED BEGINNING
JUNE 5TH...WEATHER PERMITTING. WE HOPE YOU WILL FIND THE NEW
PRODUCT MORE USEFUL FOR ONE STOP WEATHER SHOPPING FOR THE SHORE.
POINT AND CLICK WILL ALWAYS BE THE BEST WAY TO GO FOR DETAILS.
&&
.CLIMATE...
FIRST 90 OF THE SEASON YDY AT KILG-91 KACY-90 AND KPHL 91.
MAX HEAT INDEX YDY EQUALED 95 AT KILG/KPHL AND 93 KPNE AND 97 AT
KRDG...AND 94 TO 98 ACROSS DE/E MD SHORE. THIS SUMMERTIME EVENT
WAS WELL MODELED AT LEAST AS EARLY AS LAST TUESDAY.
RECORDS FOR TODAY MAY 29 ARE SLIGHTLY WARMER AND SEEMINGLY OUT OF
REACH. RER SAMPLING IS KABE/KPHL 95...KILG 93-1991 AND PRIOR
YEARS... KGED 92 1955.
MAX HI TODAY AS OF 3 PM IN THE MID 90S IN THE KILG-KTTN CORRIDOR.
THINK WE HAVE A CHC FOR A RECORD AT KGED AND KILG.
KPHL CONTINUES ON TRACK FOR ITS 7TH CONSECUTIVE MONTH OF WELL ABV
NORMAL TEMPS. OCTOBER WAS THE MOST RECENT MONTH OF NEAR NORMAL WHICH
I CONSIDER TO BE WITHIN 0.5F OF NORM.
NOV 3.7
DEC 5.8
JAN 4.9
FEB 5.2
MAR 8.7
APR 1.5
MAY FOR KPHL... AS OF 8 AM TODAY-MAY 29TH...CONTINUES TO PROJECT
AROUND PLUS 4.5F OR EQUIVALENT TO 68.3F WHICH WOULD RANK TOP 5
WARMEST...WELL BELOW THE RECORD 70.8 IN 1991, AND THE 69.2 IN
2004.
POR DATES BACK TO 1874
KABE CONTINUES ON TRACK FOR 2ND OR THIRD WARMEST MAY...THE FINER DETAILS
TBD THESE NEXT COUPLE OF DAYS.
SEP 3.4
OCT 1.3
NOV 3.9
DEC 6.1
JAN 5.5
FEB 5.9
MAR 10.7
APR 1.3
MAY AT KABE...IS PROJECTING..BASED ON THE 00Z/29 MIDNIGHT SHIFT
GRIDDED FCST INFORMATION.. AROUND PLUS 5.4F OR EQUIVALENT TO
66.0F WHICH WOULD RANK 2ND OR THIRD WARMEST BEHIND THE 67.2 OF 1991,
AND AROUND OR JUST AHEAD OF THE 66.0 IN 1944 AND 65.9 IN 2004.
POR DATES BACK TO 1922
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
PAZ067>071.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR DEZ001.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...MIKETTA
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...MIKETTA
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY...DRAG
RIP CURRENTS...DRAG
CLIMATE...DRAG/MEOLAHazardous weather outlook, May 29, 3:30 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT TUE MAY 29 2012 DEZ001-PAZ067>071-301930- NEW CASTLE-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 330 PM EDT TUE MAY 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. FLASH FLOOD WATCH. THERE IS A CHANCE OF AN EMBEDDED SEVERE THUNDERSTORM WITH DAMAGING WIND AND NUMEROUS LIGHTNING STRIKES BETWEEN 4 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-017>019-301930- MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- 330 PM EDT TUE MAY 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING LATE THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF AN EMBEDDED SEVERE THUNDERSTORM WITH DAMAGING WIND AND NUMEROUS LIGHTNING STRIKES BETWEEN 4 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-301930- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- 330 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHWEST NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS...HAIL AND VERY HEAVY RAIN... WHICH COULD RESULT IN LOCALIZED FLOODING...LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-060-061-301930- CARBON-MONROE-BERKS-LEHIGH- 330 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ062-301930- NORTHAMPTON- 330 PM EDT TUE MAY 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 2 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002>004-MDZ008-012-015-019-020-NJZ012-013-016-020>023-027-301930- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON- 330 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN... WHICH COULD RESULT IN LOCALIZED FLOODING...LATE THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF AN EMBEDDED SEVERE THUNDERSTORM WITH DAMAGING WIND AND NUMEROUS LIGHTNING STRIKES BETWEEN 5 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-301930- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 330 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. SHOWERS AND THUNDERSTORMS MAY PRODUCE VERY HEAVY RAIN...WHICH COULD RESULT IN LOCALIZED FLOODING TONIGHT. THERE IS A CHANCE OF AN EMBEDDED SEVERE THUNDERSTORM WITH DAMAGING WIND AND NUMEROUS LIGHTNING STRIKES BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-301930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 330 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 12:40 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1240 PM EDT TUE MAY 29 2012 DEZ001-MDZ008-012-015-NJZ001-007>010-012-015>019-PAZ054-055- 060>062-067>071-291800- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SUSSEX-WARREN-MORRIS- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... CENTREVILLE...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...TRENTON...PENNSVILLE...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 1240 PM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON AND EVENING... A COLD FRONT CUTTING INTO THE NEAR RECORD HEAT AND HUMIDITY WILL PROBABLY PRODUCE SEVERAL SEVERE THUNDERSTORMS...YIELDING DAMAGING WIND...LARGE HAIL...BRIEF FLOODING TORRENTIAL RAINS AS WELL AS DAMAGING LIGHTNING STRIKES. THE BEST CHANCE FOR SEVERE STORMS FROM THE VICINITY OF READING AND ALLENTOWN INTO THE POCONOS AND EXTREME NORTHWEST NEW JERSEY IS BETWEEN 2 PM AND 8 PM. THEREAFTER...THE SEVERE THUNDERSTORM RISK SHIFTS EAST AND IS GREATEST BETWEEN 5 PM AND 11 PM FOR THE DELAWARE VALLEY INCLUSIVE OF THE INTERSTATE 95 CORRIDOR FROM WILMINGTON TO PHILADELPHIA... TRENTON AND NEW BRUNSWICK NEW JERSEY. BE PREPARED FOR POTENTIALLY DANGEROUS THUNDERSTORMS LATER TODAY AND MONITOR NATIONAL WEATHER SERVICE WARNING INFORMATION AS DISTRIBUTED BY YOUR FAVORITE MEDIA OUTLET. DRAG
Special weather statement, May 29, 1:36 PM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 PM EDT TUE MAY 29 2012
PAZ054-055-291830-
CARBON PA-MONROE PA-
136 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES
EAST OF WILKES-BARRE TO 14 MILES NORTH OF LEHIGHTON TO 15 MILES
NORTHWEST OF LEHIGHTON...MOVING NORTHEAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR EAST SIDE AROUND 200
PM...ALBRIGHTSVILLE...EAST SIDE AROUND 215 PM...LAKE HARMONY AND
GOULDSBORO STATE PARK AROUND 230 PM.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THESE STORMS. SMALL
HAIL IS ALSO POSSIBLE ALONG WITH VERY HEAVY RAIN.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4120 7515 4105 7549 4090 7599 4091 7600
4098 7585 4101 7575 4103 7574 4105 7578
4109 7577 4113 7570 4113 7564 4123 7554
4125 7513
TFGSpecial weather statement, May 29, 5:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT TUE MAY 29 2012
PAZ054-055-060>062-292300-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
506 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
SCRANTON TO 28 MILES NORTHWEST OF READING TO 46 MILES WEST OF
LANCASTER...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AROUND 515 PM...EAST SIDE...BEAVER MEADOWS AROUND 530 PM...
WEATHERLY...SUMMIT HILL AROUND 545 PM...NEW MAHONING...LAKE HARMONY
AROUND 600 PM...WANAMAKERS AND TOBYHANNA AROUND 615 PM.
THE STRONGER STORMS IN THIS LINE HAVE HAD A HISTORY OF PRODUCING
DAMAGING WINDS AND WILL BE MONITORED FOR POSSIBLE SEVERE THUNDERSTORM
WARNINGS. IN GENERAL NUMEROUS WIND GUSTS OF AROUND 40 MPH HAVE OCCURRED
AS THIS LINE HAS MOVED THROUGH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. BE
WARY IN THE FLASH FLOOD WATCH AREA.
THESE STORMS WILL PRODUCE AT LEAST SOME SMALL HAIL.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4115 7514 4115 7508 4109 7503 4109 7498
4099 7513 4092 7509 4079 7518 4015 7591
4050 7643 4058 7602 4065 7599 4074 7577
4091 7600 4101 7575 4109 7577 4113 7570
4113 7564 4123 7554 4126 7513
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:27 AM EDT | Small Craft Advisory | PHI | 21 hr | |
| May 29, 6:22 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 53 min |
| May 29, 6:32 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 66 min |
| May 29, 6:46 PM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Somerset | 89 min |
| May 29, 6:51 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 114 min |
| May 29, 6:52 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 53 min |
| May 29, 7:21 PM EDT | Areal Flood Warning | PHI | Sussex | 2 hr |
| May 29, 7:34 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 2 more | 56 min |
| May 29, 12:29 PM EDT | Flash Flood Watch | PHI | Berks, Carbon, Delaware, Lehigh, Monroe, Northampton and 1 more | 8 hr |
| May 29, 1:36 PM EDT | Special Weather Statement | PHI | Monroe | 54 min |
| May 29, 1:50 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 115 min |
| May 29, 5:25 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh | 95 min |
| May 29, 5:45 PM EDT | Severe Thunderstorm Warning | PHI | Monroe, Northampton | 75 min |
| May 29, 6:14 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh, Northampton | 91 min |
| May 29, 6:23 PM EDT | Flash Flood Warning | PHI | Carbon, Monroe | 112 min |
| May 29, 6:44 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Lehigh, Montgomery | 3 hr |
| May 29, 7:35 PM EDT | Areal Flood Advisory | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 115 min |
| May 29, 7:44 PM EDT | Special Weather Statement | PHI | Bucks | 61 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.